Alert archive / Arizona / Wind Advisories in 2026
Wind Advisory 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 1, 2026, 12:42 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 2, 2026, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2026, 12:42 AM MST (07:42 UTC)
- In effect from
- Mar 2, 2026, 11:00 AM MST
- Expired
- Mar 2, 2026, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 7.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625 WWUS75 KFGZ 010742 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1242 AM MST Sun Mar 1 2026 AZZ012>017-039-040-020000- /O.NEW.KFGZ.WI.Y.0004.260302T1800Z-260303T0300Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of St. Johns, Show Low, Greer, Dilkon, Heber, Navajo N.M., Munds Park, Springerville, Pinetop, Wupatki N.M., Williams, Forest Lakes, Happy Jack, Snowflake, Holbrook, Winslow, Flagstaff, Tuba City, and Kykotsmovi 1242 AM MST Sun Mar 1 2026 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...Little Colorado River Valley, Mogollon Rim, Painted Desert, White Mountains, and Black Mesa Area. * WHEN...From 11 AM to 8 PM MST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ NWS Flagstaff
2 follow-up statements
667 WWUS75 KFGZ 011913 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1213 PM MST Sun Mar 1 2026 AZZ012>017-039-040-021200- /O.CON.KFGZ.WI.Y.0004.260302T1800Z-260303T0300Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Show Low, Navajo N.M., Happy Jack, Wupatki N.M., Winslow, Greer, Kykotsmovi, Tuba City, Flagstaff, Holbrook, Munds Park, Dilkon, St. Johns, Forest Lakes, Pinetop, Heber, Snowflake, Williams, and Springerville 1213 PM MST Sun Mar 1 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY... * WHAT...Southwest winds from 20 to 30 mph, gusts from 40 to 50 mph. * WHERE...Little Colorado River Valley, Mogollon Rim, Painted Desert, White Mountains, and Black Mesa Area. * WHEN...From 11 AM to 8 PM MST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ NWS Flagstaff
725 WWUS75 KFGZ 021011 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 311 AM MST Mon Mar 2 2026 AZZ012>017-039-040-030300- /O.CON.KFGZ.WI.Y.0004.260302T1800Z-260303T0300Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Greer, Flagstaff, Happy Jack, Heber, Pinetop, Tuba City, Springerville, Forest Lakes, Navajo N.M., Munds Park, Holbrook, Winslow, Show Low, St. Johns, Dilkon, Snowflake, Wupatki N.M., Kykotsmovi, and Williams 311 AM MST Mon Mar 2 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 mph. * WHERE...Little Colorado River Valley, Mogollon Rim, Painted Desert, White Mountains, and Black Mesa Area. * WHEN...From 11 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ NWS Flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 28, 10:01 PM MST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 28, 10:01 PM MST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1001 PM MST Sat Feb 28 2026 .SYNOPSIS...Very warm and dry weather continues for the remainder of this weekend. Next week will feature somewhat cooler temperatures and increased southwest winds, but leaning toward remaining dry through much of the week. && .DISCUSSION...From this afternoon and through the weekend, an amplified ridge remains over the southwestern United States and very warm temperatures will continue. A few daily records remain possible through Sunday. By next week, the upper level pattern becomes unstable as the Hudson Bay Low opens up and flow through central Canada becomes much more progressive. At the very least, this will bring a windier and cooler pattern to our area, but moisture is lacking. The s/wv moving to our north Monday may very well bring some Wind Advisory gusts to much of the region. A brief recovery in hghts Tuesday and Wednesday will bring some warming and less wind. As the week goes by, successive lows tracking through the Great Basin may break down the pattern enough to produce some rain or snow late in the period, but confidence remains low. && .AVIATION...Sunday 01/06Z through Monday 02/06Z...VFR conditions expected. Mostly light and variable winds expected through 18Z. Areas along the Mogollon Rim could see slightly elevated SW winds overnight, but remaining under 10 kts. After 18Z, look for W-SW winds 10-20 kts gusting near 25 kts. OUTLOOK...Monday 02/06Z through Wednesday 04/06Z...VFR conditions expected. Look for gusty SW winds Monday afternoon, where gusts could reach 30-40 kts along and north of the Mogollon Rim. Lighter, west through north winds expected on Tuesday. Winds generally light and variable overnight, but a few localized areas could still see winds 10-15 kts. && .FIRE WEATHER...Sunday and Monday...Continued dry and very warm with temperatures 15-25 degrees above average. Winds SW 10-20 mph gusting to 25-30 mph on Sunday, increasing to 15-30 mph, gusting 35-40 mph on Monday. Minimum afternoon RH 10-25% both days. Tuesday through Thursday..Mainly dry conditions with a cooling trend. Temperatures remain 10-15 degrees above average Tuesday and Wednesday, cooling to 5-10 degrees above average by Thursday. Winds NW-N 5-15 mph on Tuesday, turning SW 5-15 mph on Wednesday, SW 10-20 mph Thursday. Minimum RH values 10-25% each day. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...Peterson AVIATION...Konieczny FIRE WEATHER...Bernhart For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.